Per Dr. I am unable to use the pill or any horomone types of contraception. My Boyfriend and I have been monogamous for 7 years. We tried the Today Sponge on June 16th as an alternative contraception. I waited the 6 hours to remove it as the box instructed. When I removed it there was a slight amount (maybe 2 drops) of blood (brown) on it. Afew hours later I experienced a little cramping. Strong but did not last but a minute or two. The rest of the day went fine. This morning (approx 36 hours after use) I am very lightly bleeding (but a little more than spotting) and it's brown. My period isn't due for approx 2 weeks. I have never spotted between periods before. for the last two years my periods have been regular to the day. Is this a common after effect of the sponge, is my body just cleansing the spermicide out, or should I be really concerned and get to a hospital? Thank you in advance for any help.
Well, it doesn't sound like a hospital-quality emergency, but I would call my doctor and explain what is going on. It could very well be a reaction to the spermicide, but he is the one to tell you. There also should be a toll-free number on the box of sponges, you might also call them and ask if this is a known side effect. Good luck!
Certainly there is no reason to go to a hospital. Might be just that your cervix was a bit irritated from the sponge, or simply just a bit of mid cycle bleeding. Even if it has never happened before, there's always a first time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.